Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 22, NWS Shreveport, LA

May 13, 2015Cherokee County, Nacogdoches County, Rusk County, Texas

NWS Shreveport, LA issued this flash flood warning at May 13, 2015, 6:07 PM CDT for Cherokee County, Nacogdoches County, Rusk County, Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 13, 2015, 6:07 PM CDT (23:07 UTC)
Expired
May 13, 2015, 9:00 PM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Cherokee County, TX, Nacogdoches County, TX, Rusk County, TX

The radar

The Shreveport radar (KSHV), 121 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 13, 7:15 PM CDTFLASH FLOOD9 Nne Nacogdoches, TXFLOODING REPORTED AT COUNTY ROAD 3 AND HIGHWAY 21 WEST JUST WEST OF DOUGLASS
May 13, 7:15 PM CDTFLASH FLOOD9 Nw Nacogdoches, TXFLOODING REPORTED AT COUNTY ROAD 3 AND HIGHWAY 21 WEST JUST WEST OF DOUGLASS
May 13, 7:15 PM CDTFLASH FLOODNacogdoches, TXSTREET FLOODING AT RAGUET STREET IN NACOGDOCHES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 68 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 11.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2015-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2015-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
817 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

596 
WGUS54 KSHV 132307
FFWSHV
TXC073-347-401-140200-
/O.NEW.KSHV.FF.W.0022.150513T2307Z-150514T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
607 PM CDT WED MAY 13 2015

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RUSK COUNTY IN NORTHEASTERN TEXAS...
  NACOGDOCHES COUNTY IN EASTERN TEXAS...
  CHEROKEE COUNTY IN NORTHEASTERN TEXAS...

* UNTIL 900 PM CDT
    
* AT 605 PM CDT...LOCAL LAW ENFORCEMENT REPORTED STREET FLOODING IN 
  HENDERSON. RAINFALL AMOUNTS OF ONE TO TWO INCHES HAVE ALREADY 
  FALLEN ACROSS MOST OF THE AREA...WITH ANOTHER INCH OR TWO POSSIBLE 
  BEFORE SUNSET. MORE WIDESPREAD FLASH FLOODING IS EXPECTED TO BEGIN 
  SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  NACOGDOCHES...JACKSONVILLE...HENDERSON...KILGORE...RUSK...
  OVERTON...BULLARD...TROUP...TATUM...ALTO...NEW LONDON...GARRISON...
  WELLS...MOUNT SELMAN...MAYDELLE...DOUGLASS...MORRILL...
  JOINERVILLE...FOREST AND MIXON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

KEEP CHILDREN AWAY FROM STORM DRAINS...CULVERTS...CREEKS AND STREAMS.
WATER LEVELS CAN RISE RAPIDLY AND SWEEP CHILDREN AWAY.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3214 9499 3237 9498 3239 9449 3220 9458
      3198 9460 3197 9451 3164 9439 3159 9431
      3123 9432 3122 9433 3144 9456 3153 9487
      3143 9500 3147 9510 3159 9517 3158 9526
      3168 9529 3185 9544 3205 9542 3213 9546

$$

VII
1 follow-up statement
299 
WGUS74 KSHV 140031
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
731 PM CDT WED MAY 13 2015

TXC073-347-401-140200-
/O.CON.KSHV.FF.W.0022.000000T0000Z-150514T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RUSK TX-NACOGDOCHES TX-CHEROKEE TX-
731 PM CDT WED MAY 13 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
RUSK...NACOGDOCHES AND CHEROKEE COUNTIES...

AT 726 PM CDT...LOCAL LAW ENFORCEMENT REPORTED STREET FLOODING 
IN AN AROUND THE CITY OF NACOGDOCHES. RAINFALL IN EXCESS OF TWO 
INCHES HAS FALLEN ACROSS MUCH OF THIS AREA. AN ADDITIONAL ONE HALF 
TO ONE INCH OF RAIN WILL LIKELY OCCUR IN THE NEXT HOUR. AREAS 
CURRENTLY EXPERIENCING FLOODING...WILL LIKELY CONTINUE TO SEE 
FLOODING FOR ANOTHER HOUR OR SO. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NACOGDOCHES...JACKSONVILLE...HENDERSON...KILGORE...RUSK...OVERTON...
BULLARD...TROUP...TATUM...ALTO...NEW LONDON...GARRISON...WELLS...
MOUNT SELMAN...MAYDELLE...DOUGLASS...MORRILL...JOINERVILLE...FOREST
AND MIXON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

KEEP CHILDREN AWAY FROM STORM DRAINS...CULVERTS...CREEKS AND STREAMS.
WATER LEVELS CAN RISE RAPIDLY AND SWEEP CHILDREN AWAY.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3214 9499 3237 9498 3239 9449 3220 9458
      3198 9460 3197 9451 3164 9439 3159 9431
      3123 9432 3122 9433 3144 9456 3153 9487
      3143 9500 3147 9510 3159 9517 3158 9526
      3168 9529 3185 9544 3205 9542 3213 9546

$$

VII

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 13, 3:55 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, May 13, 3:55 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
355 PM CDT WED MAY 13 2015

.DISCUSSION...
THE WARM FRONT IS POISED TO SURGE NORTHWARD THIS EVENING WITH
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER EAST TEXAS
ESPECIALLY...PROMPTING A FLASH FLOOD WATCH UNTIL 06Z OR 1 AM. IT
IS LIKELY MUCH OF THIS WILL BE OVER BY THEN BUT NORTH OF I-30
COULD BE ONGOING AND NEED AN EXTENSION DEPENDING ON THE PUSH AND
LIFT OF THE FRONTAL BOUNDARY.

OTHERWISE...IS HAS BEEN A NICE LATE WINTER LIKE DAY WITH MOSTLY
LIGHT RAIN STILL EXITING TO THE NORTH AND EAST FROM SOME WEAK
OVERRUNNING OF THE COOLER AIR MASS STILL HOLDING ON TO THE FOUR
STATE AREA. OUR SURFACE WINDS ARE VEERING A BIT MORE TO THE
SOUTHEAST ACROSS THE WATCH AREA AND PARTS OF KISATCHIE. WE ARE A
BIT ABOVE GUIDANCE FOR LOWS AND COULD BE TOO COOL AGAIN DEPENDING
ON THE SURGE OF DEW POINTS OFF THE GULF...IT IS A TOUGH CALL TO
NAIL DOWN. AT ANY RATE IT WILL BE BACK TO THE MUGGIES BY MORNING
AREA WIDE.

THE SHORT TERM PICTURE IS PRETTY CLEAR...BUT NOTHING TO GET
EXCITED ABOUT IN THE LONGER TERM IF YOU HAPPEN TO LIKE SPRING
CONVECTIVE RAINFALL. WE ARE PRETTY CLOSE TO ALL BLENDS GOING
FORWARD WITH HIGHER THAN AVERAGE TEMPERATURES AND POPS. THE NEXT
COLD FRONT EARLY NEXT WEEK WILL HELP TO BRING SOME CHANGE...BUT
CONSIDERING THIS PAST FRONT/S ENTRANCE AND SOON TO BE EXIT...THE
MONTHLY TOTALS FOR RAIN LOOK IMPRESSIVE FOR PERHAPS AN AVERAGE
SEASON. MEANWHILE...OUR HYDROLOGIC INTERESTS WILL BEAR LONG
WATCHING AS EVEN AFTER THE RAIN GETS BACK TO NORMAL...AS RELEASES
FROM UPSTREAM WILL KEEP RIVERS AND LAKES HIGH PERHAPS INTO SOME OF
NEXT MONTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  66  83  68  83 /  60  40  40  50
MLU  65  84  69  85 /  30  30  20  50
DEQ  62  81  66  82 /  60  40  40  50
TXK  64  80  68  83 /  60  40  40  50
ELD  62  81  68  83 /  50  30  40  50
TYR  68  83  70  82 /  60  40  20  50
GGG  67  84  70  83 /  60  40  40  50
LFK  69  84  70  85 /  50  40  20  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 1 AM CDT THURSDAY FOR OKZ077.

TX...FLASH FLOOD WATCH UNTIL 1 AM CDT THURSDAY FOR TXZ096-097-108>112-
     124>126-136>138-149>153-165-166.

&&

24
Hazardous weather outlook, May 13, 12:00 PM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED MAY 13 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-141700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-
1200 PM CDT WED MAY 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF SOUTH ARKANSAS AND
FOR ALL OF NORTH LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL BE
POSSIBLE...AS AN UPPER LEVEL DISTURBANCE APPROACHES THE REGION
TODAY. HOWEVER...HAZARDOUS WEATHER IS NOT ANTICIPATED AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH
OF THE WEEK AS A WARM FRONT BEGINS LIFTING BACK NORTHWARD ACROSS
THE AREA. MUCH OF THIS WILL BE HIT OR MISS DAYTIME ACTIVITY. AND
WHILE THE SEVERE WEATHER THREAT LOOKS TO BE VERY MINIMAL OVER THE
NEXT SEVERAL DAYS...ANY ADDITIONAL RAIN COMBINED WITH CURRENT
CREST EXPECTATIONS COULD LEAD TO ADDITIONAL FLOODING OF SOME AREA
LAKES AND RIVERS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

OKZ077-TXZ096-097-108>112-124>126-136>138-149>153-165>167-141700-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE-
1200 PM CDT WED MAY 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE...AS AN UPPER
LEVEL DISTURBANCE APPROACHES THE REGION TODAY. WHILE WIDESPREAD
FLOODING ISSUES ARE NOT ANTICIPATED AT THIS TIME...A FEW ISOLATED
TROUBLE SPOTS CANNOT BE RULED OUT...ESPECIALLY UNDER HEAVIER
DOWNPOURS OR WHERE PREVIOUS HEAVY RAINFALL HAS OCCURRED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH
OF THE NEXT WEEK AS A WARM FRONT BEGINS LIFTING BACK NORTHWARD
ACROSS THE AREA. THE POSSIBILITY FOR HEAVY RAINFALL WILL CREEP IN
LATE SATURDAY INTO SUNDAY...AS A COLD FRONT APPROACHES THE REGION
AND BECOMES STALLED ACROSS PARTS OF SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...AND SOUTHWEST ARKANSAS. WHILE THE SEVERE WEATHER THREAT
LOOKS TO BE VERY MINIMAL OVER THE NEXT SEVERAL DAYS...ANY
ADDITIONAL RAIN COMBINED WITH CURRENT CREST EXPECTATIONS COULD
LEAD TO ADDITIONAL FLOODING OF SOME AREA LAKES AND RIVERS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 12:53 PM CDTRiver Flood WarningSHVPanola, Shelby9 days
May 13, 3:37 PM CDTFlash Flood WatchSHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 14 more6 hr
May 13, 6:06 PM CDTAreal Flood AdvisorySHVGregg114 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.